MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE

BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE
Model Number 441007
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd epicenter¿ single user software misidentified i for cefepime, even with no mic antibiotic on the panel.It was not confirmed that repeat tests were performed, and the erroneous results were not reported to the clinicians.There was no adverse patient impact.The following information was provided by the initial reporter: (b)(6)triggered creating an interpretation of i for cefepime, despite there being no mic for this antibiotic on the panel.Sample (b)(4) (2 panels tested with same result, same organism despite being given different isolate numbers" were patient samples involved? yes.Is a confirmatory test always performed? no.Was it obvious that the results were erroneous/could not be trusted? no (only identified as hsl).Were erroneous results reported to the clinician? no.Were patients treated based on erroneous results? no.If yes, was there any negative impact to the patient? no.
 
Event or Problem Description
It was reported that the bd epicenter¿ single user software misidentified i for cefepime, even with no mic antibiotic on the panel.It was not confirmed that repeat tests were performed, and the erroneous results were not reported to the clinicians.There was no adverse patient impact.The following information was provided by the initial reporter: "expert rule 988 triggered creating an interpretation of i for cefepime, despite there being no mic for this antibiotic on the panel.Sample 21f079700 (2 panels tested with same result, same organism despite being given different isolate numbers" q.Were patient samples involved?: yes.Q.Is a confirmatory test always performed?: no.Q.Was it obvious that the results were erroneous/could not be trusted?: no.(only identified as hsl) q.Were erroneous results reported to the clinician?: no.Q.Were patients treated based on erroneous results?: no.Q.If yes, was there any negative impact to the patient?: no.
 
Additional Manufacturer Narrative
H6: investigation summary: customer reported epicenter (441007) serial number (b)(6) using pud 6.81 expert rule 988 triggered creating an interpretation of i for cefepime, despite there being no mic for this antibiotic on the panel.Sample 21f079700 (2 panels tested with same result, same organism despite being given different isolate numbers.) there was no clinical impact to patient.21f079700 ¿ patient had bukhoderia- we do not report phoenix ast.Further investigation into this issue that this was a case not accounted for in rule 982 as well as similar rules.This has been updated in pud v7.01.Below is an excerpt from the nonfda customer release notes: 982¿992, 996 : these rules address the eucast breakpoints for which there is no intended ¿s¿ or ¿susceptible¿ interpretation.Mics can be interpreted as ¿r¿ for ¿resistant¿ or ¿i¿ for ¿susceptible, increased exposure.¿ the logic for these rules was modified in this pud release to prevent the inadvertent reporting of ¿i¿ or ¿susceptible, increased exposure¿ in instances where there was a failure in the ast of the drug on the bd phoenix¿ panel.This change in logic is not visible in the rule tables in the bdxpert user's manual for pud v7.01.Bd phoenix¿ customers currently using pud v6.81, whom do not wish to upgrade to pud v7.01, should disable these rules to prevent the reporting of ¿i¿ or ¿susceptible, increased exposure¿ for scenarios where the ast of the drugs included in these rules have failed on the bd phoenix¿ panel.Upgrading the customer to pud v7.01 will resolve the issue.One important note: if using the phoenix 100, the customer must first be upgraded to system software v6.41 and then install pud v7.01.This is a confirmed complaint of a bd product.Dhr review is not required for stand alone software.

Brand Name
BD EPICENTER¿ SINGLE USER SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12759372
Report Number1119779-2021-01769
Device Sequence Number14601310
Product Code JQP
UDI-Device Identifier00382904410070
UDI-Public00382904410070
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441007
Device Catalogue Number441007
Device Lot NumberPUD6.81
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown